Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 26, 2021, 4:11 PM EDT for Madison County, Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2021, 4:11 PM EDT (20:11 UTC)
- Expired
- Aug 26, 2021, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.25 in
- Wind
- 40
County Madison County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:27 PM EDT | TSTM WND GST 59 | Kuyf London Apt, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410
WWUS81 KILN 262011
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
411 PM EDT Thu Aug 26 2021
OHZ053-054-262045-
Madison OH-Clark OH-
411 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL CLARK
AND CENTRAL MADISON COUNTIES THROUGH 445 PM EDT...
At 411 PM EDT, a strong thunderstorm was located over Choctaw Lake,
moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
London, Jefferson, West Jefferson, Choctaw Lake, Brighton, Lafayette,
South Vienna, Newport, Interstate 70 at US Route 42, State Route 29
at State Route 38, Interstate 70 at State Route 56, Madison Lake,
Plattsburg and Plumwood.
This includes I-70 in Ohio between mile markers 64 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3994 8328 3979 8347 3984 8361 3994 8366
4001 8353 4001 8352 4002 8352 4007 8343
TIME...MOT...LOC 2011Z 047DEG 11KT 3996 8343
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
ConiglioWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:29 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 26, 2:29 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
229 PM EDT Thu Aug 26 2021
.SYNOPSIS...
A chance for showers and thunderstorms will continue at times
through the weekend as a warm and humid airmass remains in place
across the Ohio Valley region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated the forecast to issue a heat advisory across the Tri-
State region. This area will have the best chance for seeing 100
degree heat index values today. Have a special weather statement
elsewhere for heat index potential in the middle to upper 90s.
In addition expect scattered thunderstorm development later in
the day. Across western portions of the region moisture
transport vectors are indicating slow moving storms. This has
already been seen this morning west of the region in Indiana.
Added heavy rain mention in the forecast and HWO for portions
of the region to account for the potential for slow moving
storms and isolated flooding issues.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Will allow for showers and thunderstorms chances to gradually
taper off this evening with partly cloudy skies overnight. Lows
tonight will be in the upper 60s to lower 70s. Warm and humid
conditions are expected again on Friday with highs in the upper
80s to around 90 degrees. As we destabilize through the day,
expect to see the potential for isolated to scatted thunderstorm
development once again as some weak mid level energy moves over
the top of the mid/upper level ridge in place across the
Mid Atlantic states.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Other than a few scattered showers or thunderstorms weakening into
the evening hours, Friday night is mostly dry as diurnal activity
decreases. Broad scale pattern remains unchanged for the weekend as
surface/mid-level high pressure are in place over the eastern CONUS.
Warm and muggy conditions are forecast throughout the weekend with
diurnal enhancements to showers and thunderstorms anticipated for
both days.
Moving into early next week, geopotential heights begin to decrease
in response to a progressive trough moving into the Great Lakes
region. High temperatures decrease closer to normal values, but
chances for showers and thunderstorms persist as a surface cold
front approaches the Ohio Valley. Chances for precipitation are
elevated across the entire area for Monday with the progression of
the front moving slowly southward throughout the day. Thunderstorm
coverage decreases during the evening hours, however, chances
continue through the overnight as the front begins to stall.
Uncertainty increases quite significantly entering Tuesday and
through Wednesday as the influences of a potential tropical system
and stalled front could lead to different outcomes from what is
currently forecast. As the tropical system becomes better organized
in the western Caribbean Sea and eventually the Gulf of Mexico,
track forecasts will improve, increasing confidence for potential
local impacts. As is sometimes the case, landfalling tropical
cyclones along the Gulf Coast tend to curve eastward upon reaching
the mid-latitudes. Long range model guidance is hinting for the mid-
level high that has persisted over the Mid-Atlantic coast to steer
the remnants up the Mississippi River Valley before turning them
eastward into the Ohio/Tennessee Valleys. The weakening of the ridge
and the progression of another trough moving into the Midwest are
the primary factors for the ultimate track. Regardless of the exact
track, the stalled front and above normal PWATs favor continued
chances for showers and thunderstorms both Tuesday and Wednesday
with temperatures generally in the low to mid 80s.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Thunderstorms have started to develop this afternoon and expect
additional thunderstorm development into the evening hours
before gradually decreasing tonight. Wind flow is very weak with
these so expect thunderstorms that develop to be very slow
moving, especially ones by KDAY, KCVG, and KLUK. Isolated gusty
winds will be possible with these thunderstorms along with
reduced visibility.
Tonight there will be the potential for more fog development.
Cu will develop again for the day on friday with additional
thunderstorm development potential during the afternoon hours.
Left out of the TAF sites tomorrow until after the end of the
TAF period except for at the longer KCVG TAF where there is a
VCTS mention. Flow on Friday will continue to be light. Outside
of thunderstorm activity expect winds to be light and less than
10 knots.
OUTLOOK...Thunderstorms are possible through Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 7 PM EDT this evening for OHZ070-071-077-
078.
KY...Heat Advisory until 7 PM EDT this evening for KYZ089>096.
IN...Heat Advisory until 7 PM EDT this evening for INZ066-073>075-
080.
&&
SYNOPSIS...JGL
NEAR TERM...Novak
SHORT TERM...JGL
LONG TERM...McGinnis
AVIATION...NovakHazardous weather outlook, Aug 26, 12:47 PM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1247 PM EDT Thu Aug 26 2021 KYZ097>100-OHZ045-046-054>056-063>065-072>074-079>082-088-271700- Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Madison-Franklin OH- Licking-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Brown- Highland-Adams-Pike-Scioto- 1247 PM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. Maximum heat index values will reach the middle 90s to around 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>096-OHZ070-071-077-078-271700- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Butler-Warren-Hamilton-Clermont- 1247 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky and Southwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Slow moving storms will bring the potential for heavy downpours and isolated flooding concerns late this afternoon into the early evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-271700- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Miami-Champaign-Clark-Preble-Montgomery-Greene- 1247 PM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for East Central Indiana and West Central Ohio. .DAY ONE...This afternoon and tonight. Maximum heat index values will reach the middle 90s to around 100 degrees this afternoon. Slow moving storms will bring the potential for heavy downpours and isolated flooding concerns this afternoon into the early evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 26, 3:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM FLOOD MORAINE 39.70N 84.23W
08/26/2021 MONTGOMERY OH PUBLIC
WATER COVERING NEIGHBORHOOD STREETS
&&
CAMPBELLSpecial weather statement, Aug 26, 3:33 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
333 PM EDT Thu Aug 26 2021
INZ050-059-OHZ060-262000-
Union IN-Wayne IN-Preble OH-
333 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WAYNE,
NORTHEASTERN UNION COUNTIES IN EAST CENTRAL INDIANA AND PREBLE
COUNTIES IN WEST CENTRAL OHIO THROUGH 400 PM EDT...
At 333 PM EDT, a strong thunderstorm was located near Eaton, moving
west at 15 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Richmond, Eaton, Boston, Richmond Municipal Airport, Witts Station,
Interstate 70 at US Route 127, Oklahoma, West Florence, Sugar Valley,
Lake Lakengren, New Hope and Muttonville.
This includes I-70 in Ohio between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3972 8455 3963 8475 3971 8491 3979 8488
3988 8471 3981 8455
TIME...MOT...LOC 1933Z 092DEG 13KT 3974 8474
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
ClarkLocal storm report, Aug 26, 3:50 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN FARMERSVILLE 39.68N 84.43W
08/26/2021 M1.18 INCH MONTGOMERY OH COCORAHS
RAINFALL IN THE PAST HOUR
&&
ANOVAKSpecial weather statement, Aug 26, 3:50 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
350 PM EDT Thu Aug 26 2021
OHZ051-262015-
Miami OH-
350 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF MIAMI COUNTY THROUGH
415 PM EDT...
At 350 PM EDT, a strong thunderstorm was located over Troy, moving
northwest at 15 mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Troy, Piqua, Tipp City, West Milton, Covington, Pleasant Hill, Brown,
Fletcher, Casstown, Ludlow Falls, Haven View, Farrington, Brandt,
Grayson and Park Layne.
This includes I-75 in Ohio between mile markers 66 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4017 8407 4003 8404 3988 8405 3992 8416
4000 8440 4017 8438 4019 8424
TIME...MOT...LOC 1950Z 135DEG 14KT 4005 8418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ClarkLocal storm report, Aug 26, 4:00 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST KRID RICHMOND APT 39.76N 84.84W
08/26/2021 M47 MPH WAYNE IN AWOS
&&
HICKMANSpecial weather statement, Aug 26, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
411 PM EDT Thu Aug 26 2021
OHZ053-054-262045-
Madison OH-Clark OH-
411 PM EDT Thu Aug 26 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL CLARK
AND CENTRAL MADISON COUNTIES THROUGH 445 PM EDT...
At 411 PM EDT, a strong thunderstorm was located over Choctaw Lake,
moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
London, Jefferson, West Jefferson, Choctaw Lake, Brighton, Lafayette,
South Vienna, Newport, Interstate 70 at US Route 42, State Route 29
at State Route 38, Interstate 70 at State Route 56, Madison Lake,
Plattsburg and Plumwood.
This includes I-70 in Ohio between mile markers 64 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3994 8328 3979 8347 3984 8361 3994 8366
4001 8353 4001 8352 4002 8352 4007 8343
TIME...MOT...LOC 2011Z 047DEG 11KT 3996 8343
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ConiglioThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:36 AM EDT | Heat Advisory | ILN | Butler, Clermont, Hamilton, Warren | 9 hr |
| Aug 26, 2:26 PM EDT | Special Weather Statement | ILN | Greene | 34 min |
| Aug 26, 2:30 PM EDT | Special Weather Statement | ILN | Clark | 30 min |
| Aug 26, 2:39 PM EDT | Areal Flood Advisory | ILN | Greene, Montgomery | 20 min |
| Aug 26, 2:41 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Aug 26, 2:51 PM EDT | Special Weather Statement | ILN | Clark | 24 min |
| Aug 26, 2:59 PM EDT | Flash Flood Warning | ILN | Greene, Montgomery | 2 hr |
| Aug 26, 2:59 PM EDT | Special Weather Statement | ILN | Montgomery | 31 min |
| Aug 26, 3:10 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 17 min |
| Aug 26, 3:13 PM EDT | Areal Flood Advisory | ILN | Butler | 18 min |
| Aug 26, 3:15 PM EDT | Special Weather Statement | ILN | Butler | 30 min |
| Aug 26, 3:23 PM EDT | Special Weather Statement | ILN | Miami | 37 min |
| Aug 26, 3:23 PM EDT | Special Weather Statement | ILN | Butler | 37 min |
| Aug 26, 3:31 PM EDT | Flash Flood Warning | ILN | Butler | 65 min |
| Aug 26, 3:33 PM EDT | Special Weather Statement | ILN | Preble | 27 min |
| Aug 26, 3:36 PM EDT | Areal Flood Advisory | ILN | Clark | 62 min |
| Aug 26, 3:39 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 2 hr |
| Aug 26, 3:50 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| Aug 26, 4:17 PM EDT | Special Weather Statement | ILN | Preble | 28 min |
| Aug 26, 4:23 PM EDT | Special Weather Statement | ILN | Miami | 37 min |
| Aug 26, 4:27 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 51 min |
| Aug 26, 4:32 PM EDT | Special Weather Statement | ILN | Warren | 28 min |
| Aug 26, 4:34 PM EDT | Special Weather Statement | ILN | Union | 26 min |
| Aug 26, 4:41 PM EDT | Special Weather Statement | ILN | Darke | 34 min |
| Aug 26, 4:51 PM EDT | Areal Flood Advisory | ILN | Warren | 75 min |
| Aug 26, 4:54 PM EDT | Special Weather Statement | ILN | Champaign | 36 min |
| Aug 26, 5:21 PM EDT | Special Weather Statement | ILN | Mercer | 24 min |
| Aug 26, 5:50 PM EDT | Special Weather Statement | ILN | Highland | 25 min |
| Aug 26, 5:54 PM EDT | Areal Flood Advisory | ILN | Clermont | 40 min |
| Aug 26, 5:54 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Aug 26, 6:00 PM EDT | Special Weather Statement | ILN | Adams, Brown | 30 min |
| Aug 26, 6:31 PM EDT | Areal Flood Advisory | ILN | Adams | 21 min |
| Aug 26, 6:31 PM EDT | Special Weather Statement | ILN | Adams | 29 min |
| Aug 26, 6:52 PM EDT | Flash Flood Warning | ILN | Adams | 98 min |
| Aug 26, 4:46 PM EDT | Areal Flood Advisory | ILN | Boone | 69 min |
| Aug 26, 5:23 PM EDT | Special Weather Statement | ILN | Pendleton | 37 min |
| Aug 26, 2:22 PM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| Aug 26, 2:47 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Aug 26, 4:37 PM EDT | Special Weather Statement | ILN | Ohio | 23 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.